Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Houston/Galveston, TX

June 12, 2012Trinity County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Jun 12, 2012, 1:21 PM CDT for Trinity County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 1:21 PM CDT (18:21 UTC)
Expired
Jun 12, 2012, 2:00 PM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX

County Trinity County, TX

The radar

The Shreveport radar (KSHV), 180 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS84 KHGX 121822
SPSHGX

SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON 
TX 121 PM CDT TUE JUN 12 2012

TXZ163-164-121900-
TRINITY TX-HOUSTON TX-
121 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EASTERN 
HOUSTON COUNTIES UNTIL 200 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF CROCKETT...MOVING 
SOUTHEAST AT 15 MPH. 

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE 
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVETON AND KENNARD. 

LAT...LON 3141 9513 3113 9487 3099 9518 3132 9531
TIME...MOT...LOC 1817Z 323DEG 15KT 3130 9517 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:25 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 12, 12:25 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1225 PM CDT TUE JUN 12 2012

.AVIATION...
NORTHERN TAF SITES (ROUGHLY NORTH OF I-10) HAVE THE BEST CHANCE FOR
SHRA/TSRA THIS AFTERNOON AS ACTIVITY DEVELOPS ALONG WESTERN EDGE OF
LOUISIANA MCS AND ADDITIONAL ACTIVITY DEVELOPS TO OUR NORTHWEST ALONG
AND AHEAD OF STRENGTHENING NORTH CENTRAL TEXAS MCS. NOT SURE HOW FAR
SOUTH OF I-10 EVERYTHING WILL GET LATER THIS AFTERNOON AND THIS EVENING
DUE TO A MORE CAPPED AIR MASS. FOR TONIGHT...COULD SEE MVFR CEILINGS
AND MAYBE SOME FOG DEPENDING ON WHERE TODAY'S RAINS FALL. BECOMING VFR
AREA WIDE TOMORROW MORNING WITH ANOTHER CHANCE OF SHRA/TSRA TOMORROW
AFTERNOON.  42
&&

.PREV DISCUSSION... /ISSUED 1049 AM CDT TUE JUN 12 2012/

UPDATE...
TRICKY FORECAST THIS MORNING AS MOST OF THE HIGHER RES MODELS DO
NOT APPEAR TO HAVE INITIALIZED WELL WITH THE MCS TO OUR EAST.
SURFACE WINDS SHOW A BIT OF CONVERGENCE ACROSS OUR NORTHERN
COUNTIES AND A FEW SHOWERS HAVE DEVELOPED IN THIS AREA OVER THE
LAST HOUR OR SO. HAVE INCREASED POPS ACROSS THE NORTHERN HALF OF
THE REGION THROUGH THIS EVENING AND ADDED A MENTION OF ISOLATED
SEVERE ACROSS OUR NORTHEASTERN COUNTIES THIS AFTERNOON. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      95  74  93  74  94 /  30  30  20  10  10
HOUSTON (IAH)              95  77  94  74  93 /  30  30  10  10  20
GALVESTON (GLS)            89  80  89  80  89 /  30  10  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...42
Hazardous weather outlook, Jun 12, 9:33 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
933 AM CDT TUE JUN 12 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-131445-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
933 AM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF
SOUTHEAST TEXAS TODAY...

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. SOME OF
THESE THUNDERSTORMS COULD BE SEVERE...MAINLY ALONG AND NORTHEAST
OF A LINE FROM COLLEGE STATION TO LIBERTY. THE PRIMARY SEVERE
WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.

THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING HOURS
AND POSSIBLY EXTEND FURTHER SOUTHWARD TOWARDS THE INTERSTATE 10
CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM AFTERNOON TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT
INDEX VALUES ABOVE 100 DEGREES DURING THE AFTERNOON HOURS EACH DAY
THROUGH THE REST OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE
NORTHERN HALF OF SOUTHEAST TEXAS.

In the hours before

Special weather statement, Jun 12, 12:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1256 PM CDT TUE JUN 12 2012

TXZ179-121845-
POLK TX-
1256 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 PM CDT...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CORRIGAN...OR 14 MILES SOUTH
OF DIBOLL...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORRIGAN AND SEVEN OAKS.

LAT...LON 3067 9473 3094 9499 3111 9481 3095 9464
      3076 9461
TIME...MOT...LOC 1752Z 335DEG 13KT 3098 9484
Special weather statement, Jun 12, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX 121 PM CDT TUE JUN 12 2012

TXZ163-164-121900-
TRINITY TX-HOUSTON TX-
121 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EASTERN
HOUSTON COUNTIES UNTIL 200 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF CROCKETT...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVETON AND KENNARD.

LAT...LON 3141 9513 3113 9487 3099 9518 3132 9531
TIME...MOT...LOC 1817Z 323DEG 15KT 3130 9517

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:56 PM CDTSpecial Weather StatementHGXPolk49 min
Jun 12, 1:30 PM CDTSevere Thunderstorm WarningHGXPolk45 min
Jun 12, 1:36 PM CDTSpecial Weather StatementHGXGrimes39 min
Jun 12, 2:02 PM CDTSpecial Weather StatementHGXTrinity43 min
Jun 12, 2:10 PM CDTSpecial Weather StatementHGXSan Jacinto50 min
Jun 12, 2:39 PM CDTSevere Thunderstorm WarningHGXSan Jacinto36 min
Jun 12, 3:14 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto46 min
Jun 12, 3:34 PM CDTSpecial Weather StatementHGXGrimes56 min
Jun 12, 4:14 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery31 min
Jun 12, 4:23 PM CDTSpecial Weather StatementHGXBrazos37 min
Jun 12, 4:36 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery54 min
Jun 12, 4:55 PM CDTSpecial Weather StatementHGXBrazos50 min
Jun 12, 5:08 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery2 hr
Jun 12, 5:18 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery117 min
Jun 12, 5:31 PM CDTSevere Thunderstorm WarningHGXHarris23 min
Jun 12, 5:34 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson26 min
Jun 12, 6:02 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Washington88 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.